Nevada, 2005

Hail in Nevada, July 25, 2005

July 25, 2005 · NWS VEF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 25, 2:35 PM PST, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 25, 2:35 PM PST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 PM PDT MON JUL 25 2005

.SYNOPSIS...DRIER AIR OVER CENTRAL NEVADA WILL SPREAD SOUTHEAST
ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH THURSDAY.
ISOLATED THUNDERSTORMS WILL BE CONFINED TO SOUTHERN MOHAVE COUNTY
TUESDAY. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL WEDNESDAY
AND THURSDAY UNDER AN AREA OF HIGH PRESSURE. &&

.SHORT TERM...SHORTWAVE TROUGH SET TO PASS OVER SOUTHERN IDAHO THIS
EVENING AND WILL BE OVER SOUTHWEST WYOMING 12Z TUESDAY. ALREADY
SEEING DEWPOINTS LOWER FROM BISHOP-TONOPAH-ELY QUICKER THAN BOTH
NAM/GFS GUIDANCE. MODELS HAVE BEEN CONSISTENT WITH DRYING THE AREA
FROM THE NORTHWEST TUESDAY AND WEDNESDAY AS MID-LEVEL HIGH CENTER
OFF THE CALIFORNIA COAST SHIFTS EAST OVERHEAD ON WEDNESDAY. BEST
DEVELOPMENT SO FAR TODAY IS ALONG THE BOUNDARY DIFFERENTIATING
DRY/MOIST AIR OVER NORTHERN LINCOLN COUNTY. SHOULD SEE THIS BOUNDARY
SAG A LITTLE FURTHER SOUTH ACROSS EAST CENTRAL NEVADA/SOUTHWEST UTAH
LATE THIS AFTERNOON/EVENING. FURTHER SOUTH WHERE LOW LEVEL MOISTURE
MORE PLENTIFUL STORMS HAVING A DIFFICULT TIME GOING EXCEPT OVER THE
HIGHER TERRAIN. ON TUESDAY...COULD JUST BE ENOUGH LOW LEVEL MOISTURE
LINGERING OVER SOUTHERN MOHAVE COUNTY FOR AN ISOLATED STORM OVER THE
HUALAPAI MTNS. REMAINDER OF AREA WILL BE DRY TUESDAY AND WEDNESDAY.
AS THE HIGH CENTER SHIFTS EAST OVER NEVADA TEMPERATURES WILL WARM
2-3 DEGREES THROUGH WEDNESDAY THEN LEVEL OUT THURSDAY.
&&

.LONG TERM...UPPER LEVEL HIGH PRESSURE SHIFTS EAST THURSDAY AND
BECOMES CENTERED OVER THE FOUR CORNERS REGION BY FRIDAY AND THROUGH
THE WEEKEND ACCORDING TO THE GFS. THIS WOULD PRODUCE A MORE
FAVORABLE MOISTURE FLOW INTO THE REGION FOR THE COMING WEEKEND. THE
UKMET AND ECMWF TAKE THE HIGH CENTER FURTHER EAST OVER SOUTHERN
KANSAS/NORTHERN OKLAHOMA. THIS WOULD BE LESS FAVORABLE FOR MOISTURE
IMPORT. PLENTY OF MOISTURE TO TAP FROM FRIDAY ON AS REMNANT MOISTURE
FROM TROPICAL DEPRESSION GERT LINGERS OVER CENTRAL/NORTHERN MEXICO
AND BAJA. THURSDAY EXPECTED TO BE A DOWN DAY THUNDERSTORM WISE AND
POSSIBLY THE WARMEST DAY OF THE WEEK. THE AREA WILL BEGIN TO MOISTEN
FRIDAY AS A SOUTHEAST FLOW BECOMES DOMINANT. THIS WEEKEND COULD GET
INTERESTING WITH THE POTENTIAL FOR ANOTHER MOISTURE SURGE. THIS
WOULD ALSO BACK THE TEMPERATURES OFF WITH THE INCREASED CLOUD COVER
AND MOISTURE.
&&

.AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS
THROUGH THE PERIOD. THUNDERSTORM ACTIVITY HAS BEEN EXTREMELY
ISOLATED TO THIS POINT HOWEVER ACTIVITY IS PICKING UP IN THE MORMAN
MESA CORRIDOR. SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE
NEXT SEVERAL HOURS IN THE PEACH SPRINGS AND MORMAN MESA CORRIDORS
WITH ONLY ISOLATED STORMS EXPECTED ALONG THE BEATTY AND DAGGETT
CORRIDORS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

PIERCE/SALMEN
Hazardous weather outlook, Jul 25, 5:58 AM PST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
658 AM PDT MON JUL 25 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-261400-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
658 AM PDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.TODAY...MONDAY.

A VERY MOIST AND UNSTABLE AIR MASS WILL CONTINUE OVER THE EASTERN
PORTION OF THE AREA AND COMBINE WITH DAY TIME HEATING WILL ALLOW FOR
SCATTERED...MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
LOCALLY HEAVY BUT BRIEF SHOWERS MAY OCCUR WHICH MAY PRODUCE RUNNING
WATER IN NORMALLY DRY WASHES AND ARROYOS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DRIER AIR WILL MOVE OVER THE AREA TUESDAY THROUGH WEDNESDAY BEFORE
INCREASING MOISTURE IS SEEN DURING THE LATER PART OF THE WEEK AND
INTO THE WEEKEND. THIS WILL ALLOW FOR A DECREASE IN THUNDERSTORM
ACTIVITY MID WEEK...BUT AN INCREASING CHANCE FOR AFTERNOON AND
EVENING THUNDERSTORMS FRIDAY AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Las Vegas radar (KESX), 104 km away, was scanning. The volume nearest the first event began at 02:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Clark

When
July 25, 6:15 PM PST
Where
Clark County, 5 mi W of Logandale
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.600, -114.583

Dime size hail and estimated 60-70 mph winds 5 miles north of Valley of Fire State Park.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458414.